Hail, Deuel
- When
- May 24, 4:35 PM MST
- Where
- Deuel County, 1.48 mi NNE of Big Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.090, -102.070
A warm front moving east across western Nebraska was the focus for scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A warm front moving east across western Nebraska was the focus for scattered severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 24, 1:38 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT FRI MAY 24 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 337 PM CDT FRI MAY 24 2013 MAIN CONCERN WITH FORECAST THIS AFTERNOON AND EVENING WILL BE WINDS OVER NORTH CENTRAL NEBRASKA AND SEVERE WEATHER OVER SOUTHWEST NEBRASKA. PRESSURE GRADIENT REMAINS TIGHT OVER NORTH CENTRAL NEBRASKA. STILL HITTING ADVISORY CRITERIA AT SEVERAL PLACES AND JUST UNDER AT SEVERAL OTHERS SO WILL CONTINUE NPW THROUGH 00Z. TONIGHT WARM FRONTAL BOUNDARY INTO SOUTHWEST NEBRASKA EARLY THIS AFTERNOON WITH SKIES CLEARING OVER WESTERN NEBRASKA. STILL DEEP MOISTURE VALENTINE TO NORTH PLATTE WITH CLOUDS STUBBORN TO BURN OFF. DEW POINTS IN THE MID TO UPPER 50S. EXPECT CONVECTION TO FIRE IN THE WARM SECTOR ALONG THE DRY LINE. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND ABUNDANT MOISTURE IN PLACE. COOLER TEMPERATURES TONIGHT IN THE 50S. HIGHS ON SATURDAY HAVE PUSHED THE ENVELOPE WITH HIGHER GUIDANCE IN THE UPPER 70S NORTH CENTRAL TO AROUND 90 SOUTHWEST. SIMILAR PARAMETERS SATURDAY AFTERNOON WITH LOW OVER NORTHWEST KANSAS. WOULD AGAIN EXPECT LOW CLOUDS IN THE AM WITH A QUICKER BURN OFF AND DESTABILIZATION THROUGH THE AFTERNOON WITH THUNDERSTORMS ALONG THE DRY LINE THEN PROCEEDING NORTHEAST OVER NIGHT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 337 PM CDT FRI MAY 24 2013 THE MAIN FORECAST CHALLENGE WILL BE THE POSSIBILITY FOR SEVERE WEATHER...SATURDAY NIGHT AND SUNDAY NIGHT. THE SOUTHWEST FLOW ALOFT WILL KEEP SURFACE LOW PRESSURE IN EASTERN COLORADO. WHILE WEAK DISTURBANCES WILL BE EMBEDDED IN THE SOUTHWEST FLOW OVER THE PLAINS...THE MAIN LIFTING MECHANISM FOR THUNDERSTORM ACTIVITY IN THE HIGH PLAINS LOOKS TO BE A WEAK FRONTAL BOUNDARY AND INSTABILITY BUILT UP BY DIURNAL HEATING. THUNDERSTORMS...SOME SEVERE...MAY BE ONGOING AT THE BEGINNING OF THE PERIOD ACROSS SOUTHWEST AND WESTERN NEBRASKA SATURDAY EVENING. THE PRESENCE OF A 45KT LLJ WILL HELP MAINTAIN THIS ACTIVITY OVERNIGHT AS IT VEERS OFF TO THE EAST. STEEP MID LEVEL LAPSE RATES...DIFFLUENT THICKNESS FIELDS AND AMPLE MOISTURE WILL HELP MAINTAIN THUNDERSTORMS...POSSIBLY INTO AN MCS. ATTENTION THEN TURNS TO SUNDAY...WHEN STRONG DIFFERENTIAL HEATING IN WESTERN NEBRASKA WITH DEWPOINTS IN THE LOW/MID 50S CREATE FAIRLY STRONG INSTABILITY...POSSIBLY IN EXCESS OF 3000 J/KG. A WARM FRONT IS GENERALLY FORECAST TO RUN NEAR I80...THEN WEST INTO THE CENTRAL PANHANDLE BY LATE AFTERNOON. PRIMARY THREATS AT THIS TIME LOOK TO BE LARGE HAIL AND DAMAGING WINDS. AGAIN...LLJ WILL STRENGTHEN AFTER DARK AND HELP MAINTAIN THE THUNDERSTORM ACTIVITY AS IT MOVES EAST. STORM CHANCES WILL CONTINUE MEMORIAL DAY AS WELL. LITTLE CHANGE IN OVERALL SYNOPTIC PATTERN. A WARM FRONT AGAIN EXPECTED TO BECOME POSITIONED ACROSS SOUTHERN NEBRASKA WITH HIGHS TO RANGE FROM UPPER 70S NORTH TO MID 80S SOUTH. THROUGH THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY...THE HIGH PLAINS REMAINS IN A SOUTHWEST FLOW PATTERN THROUGH WEDNESDAY...THEN AS A LONG WAVE TROUGH EJECTS INTO THE NORTHERN PLAINS THURSDAY AND FRIDAY UPPER FLOW WILL TURN MORE ZONAL. RAIN CHANCES WILL EXIST THROUGH THE ENTIRE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1242 PM CDT FRI MAY 24 2013 LOW STRATUS CONTINUES TO SLOWLY LIFT OVER WESTERN AND NORTH CENTRAL NEBRASKA. CHANCES FOR THUNDERSTORM DEVELOPMENT OVER SOUTHWEST NEBRASKA LATE THIS AFTERNOON THEN SPREADING NORTH INTO THE WESTERN SANDHILLS. DO NOT HAVE HIGH CONFIDENCE WITH TSRA AT KLBF SITE SO HAVE INCLUDED IN TEMPO. CEILINGS LIFT INTO VFR THIS AFTERNOON AND THEN FALL THROUGH MVFR INTO IFR LATE TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ005>010-026>029- 038. && SHORT TERM...POWER LONG TERM...ROBERG AVIATION...POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 AM CDT FRI MAY 24 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 519 AM CDT FRI MAY 24 2013 /419 AM MDT FRI MAY 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA FRIDAY EVENING. LARGE HAIL IS THE PRIMARY THREAT AND DAMAGING WIND IS POSSIBLE. BECAUSE THE STORMS WILL BE FAIRLY SLOW-MOVING...HEAVY RAIN IS ALSO A THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONT AS IT LIFTS NORTHEASTWARD INTO THE HIGH PLAINS. AT THIS TIME...WE BELIEVE THAT STORMS WILL DEVELOP ON HIGHER TERRAIN IN NORTHEAST COLORADO AND MOVE NORTHEASTWARD ACROSS SOUTHWEST AND THEN CENTRAL NEBRASKA. THE GREATEST THREAT OF SEVERE WEATHER IS IN SOUTHWEST NEBRASKA INCLUDING WESTERN LINCOLN COUNTY AND MOST OF KEITH... PERKINS...CHASE...DEUEL AND SOUTHERN GARDEN COUNTIES. OTHER AREAS...SUCH AS CUSTER COUNTY COULD RECEIVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY THROUGH MONDAY. RISKS WITH THE STORMS INCLUDE LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. WATCH FUTURE FORECASTS FOR REFINEMENT IN LOCATION AND TIMING OF STORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The North Platte radar (KLNX), 157 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
16 hail. Local standard time, as filed.
Hail shattered double and triple pane windows, damaged siding, and left divots in the ground.
Car windows broken from hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447133, 447134, 447135, 447136, 447137, 447138, 447139, 447140, 447141, 447142, 447143, 447144, 447145, 447146, 447147, 450045.